Jump to content

Seeking help for withdrawal from ambien and xanax


[Ka...]

Recommended Posts

  Hello,

 

I was prescribed xanax in the summer of 08'. I lost a close friend and thought I needed help coping. What a mistake!  Initially the doc put me on Lexapro and I had a horrible reaction to that so he switched me to Xanax. I took .5mg a day for 6 weeks along with 5-10mg of ambien for sleep. I had no idea how addictive xanax was. It just seemed to mellow me out enough so I could focus on one task at a time at work, it really seemed harmless. After six weeks I felt I didn't need it anymore and script was out so I just quit taking it. Also at the same time I developed a urinary tract infection so I was taking a quinolone antibiotic. Needless to say, I had the most awful time with this and none of the doctors I spoke with attributed it to the xanax, wasn't on it long enough, such a low dose, etc.. So I basically went cold turkey - this is the worst thing that has ever happened to me and it lasted for such a long time. What helped me get through this were all the forums I read about benzo withdrawal online. I've never been so miserable, I became a shell of my former self. After a few months of misery I had another personal trauma and I couldn't cope with the withdrawals and these new unfortunate circumstances so I got back on the xanax. I continued taking a really low does - about .25 mg a day and still the ambien - never quit that, for about another year. After a while I started having lots of aches and pains, especially my legs, on this regimen and thought I might be having tolerance withdrawal, so I decided to find a doctor who understands benzo withdrawal, and luckily I did. I went to see him and he prescribed a regimen of oxcarbazapine for seizures, vistaril for anxiety and other withdrawal symptoms, and 25mg seroquel for sleep. So I stopped the ambien and xanax and this new regimen worked pretty well. The main withdrawal effect that I had was just really achey muscles and joints accompanied by a general malaise. A few months down the road I had gained a bunch of weight from the new medicine and I developed awful GERD so I stopped taking it. I couldn't sleep and thought that one ambien one night couldn't hurt. Well one turned into one everynight for a few more months. Then I was diagnosed with H. Pylori of the stomach and had to start a brutal antibiotic course for two weeks with two different types of antibiotics. I don't know what the hell happened there, but I started having the most awful inter-dose withdrawal from Ambien during this two weeks (I didn't know that's what is was at the time). It was pure hell. I was so scared that something was really wrong with me. I couldn't find any literature stating that Ambien could have a bad interaction with the antibiotics I was taking. I did come across some stories of Ambien withdrawal though, and I had an a ha moment. I figured I was in benzo withdrawal again. But these withdrawal effects were different and much more alarming. I had numbness and tingling on my trunk, burning skin and mouth, weird sinus problems, insomnia, and severe pain, etc.. I haven't taken any Ambien since mid March. I have occasionally taken a xanax when I feel really freaked out, but have been able to abstain from it for the most part. I've noticed that i usually need one when I have pms, which seems to be magnified from the withdrawal. 

Anyhow, I'm basically here because I want to discuss the symptoms I'm having now. I feel like I've turned into a hypochondriac, and I just want to be able to talk to people who have gone through this. I really need help. I'm scared!

 

-katieblue

 

Link to comment
Share on other sites

Hello KatieBlue, Welcome to BenzoBuddies!

 

I'm glad to hear you were able to get off of the Xanax, that's an accomplishment.  I'm so sorry you had to take a Quinolone, I wonder if that's contributed to your muscle problems?  I have experience with Ambien and the inter-dose withdrawals on that stuff are horrific, it gave me suicidal thoughts as well, so I'm glad I was able to stop taking it.

 

Please make yourself at home and feel free to share whats going on with you now.

 

Pam

Link to comment
Share on other sites

Hi KatieBlue

 

I'm sorry to see that you went through so much with these drugs. It's really easy to feel like a hypochondriac going through this as it seems to affect everything in the system. Many of us here share the same feelings, I'm glad you found us, you're not alone.

 

Welcome to BenzoBuddies :)

 

Star

Link to comment
Share on other sites

×
×
  • Create New...